MAUDE Adverse Event Report: COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL

COOK INC ASCEND® AQ® URETERAL BALLOON CATHETER; EZN DILATOR, CATHETER, URETERAL
Catalog Number AUBS-4-4
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ascend® aq® ureteral balloon catheter popped during use.Additional information has been requested with regards to the event and patient; however, nothing has been made available to date.As reported, there were no adverse consequences to the patient as a result of this reported issue.
 
Additional Manufacturer Narrative
(b)(4).Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed.This included a review of complaint history, the device history record, instructions for use, quality control data, and specifications.One device was returned for investigation.A stock inflation device was used to perform a functional test.The balloon was inflated to approximately 4 atm.The balloon maintained the pressure.A visual examination noted no leaks or damage.The customer stated the balloon popped, however, the device returned had the balloon intact and a functional test determined there were no leaks.A review of the device history record was performed and noted there were no non-conformances associated with the reported failure mode.A search of complaint records revealed this is the only complaint associated with lot 7505117.The following warnings are found in the instructions for use (ifu) that accompany this device.Warnings-always inflate the balloon with a sterile liquid.Never inflate with air, carbon dioxide, or any other gas.Do not overinflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Based on the provided information a definitive cause for the reported failure mode ¿balloon popped¿ cannot be established.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
There has been no new event information received since the last report was submitted on 06-aug-2018.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
Additional information provided by the user facility.The balloon popped during a cystoscope and laser lithotripsy procedure during ureteral balloon dilation.The surgeon states he followed the manufacturers guidelines and instructions for use included with the product.The balloon was inflated with cystgraffin using a 20-ml syringe.The balloon burst longitudinally.The procedure was completed using another ureteral balloon catheter.There was no unintended section of the device remaining inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.

Brand Name
ASCEND® AQ® URETERAL BALLOON CATHETER
Common Device Name
EZN DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7378211
Report Number1820334-2018-00815
Device Sequence Number16571754
Product Code EZN
UDI-Device Identifier00827002328341
UDI-Public(01)00827002328341(17)191209(10)7505117
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K040127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2019
Device Catalogue NumberAUBS-4-4
Device Lot Number7505117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer07/12/2018
08/14/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date08/06/2018
08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1